MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPL CAMERA HEAD LENS INT SYS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. SERVICE REPL CAMERA HEAD LENS INT SYS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72203967S
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during the surgery the picture was lost on the camera head.No patient injuries or delay reported.Smith and nephew back up device was used to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was returned to the designated complaint unit for independent evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the returned device did not identify any issues.Functional evaluation revealed that there was loss of image when the cable is flexed near the stain relief.The complaint has been confirmed and the root cause has been associated with an electrical component failure.Factors, unrelated to the manufacturing and design of the device that could have contributed to the reported event include an internal damage to the cord.A review of the device history records showed there were no indications to suggest that the lot did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.

Brand Name
SERVICE REPL CAMERA HEAD LENS INT SYS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11758664
Report Number1643264-2021-01642
Device Sequence Number3192780
Product Code GCJ
UDI-Device Identifier00885556631980
UDI-Public00885556631980
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203967S
Device Catalogue Number72203967S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date05/01/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1